Thunderstorm Wind, Lubbock
- When
- June 5, 9:45 PM CST
- Where
- Lubbock County, 2 mi NE of Slaton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.450, -101.633
Texas Tech West Texas Mesonet measured a gust to 64 mph.
3 thunderstorm wind, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 5, 2:48 PM CST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SAT JUN 5 2004 .SHORT TERM... ACTIVE EVENING IN STORE FOR MUCH OF THE TEXAS PANHANDLE EXTENDING SOUTH THROUGH THE SOUTHERN AND LOW ROLLING PLAINS THROUGH SUNDAY MORNING. SYNOPTIC FEATURES OF CONCERN INCLUDE A COLD FRONTAL BOUNDARY EXTENDING FROM THE CO/NM BORDER TO THE KS/OK BORDER WITH UPPER LEVEL FLOW REGIME OUT OF THE NORTHWEST. DRYLINE NOW LOCATED RELATIVELY CLOSE TO THE WEST TX/NM BORDER WITH DRY AIR ADVECTING EAST. MOISTURE POOLING WITH LOW LEVEL ADVECTION WORKING UP FROM SOUTH CENTRAL TEXAS COUPLED WITH RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS MCS WILL FUEL THE FIRE. ETA IS CERTAINLY THE MODEL OF CHOICE FOR THIS EVENING AND TONIGHT. MODEL HAS VERY GOOD INITIATION WITH CONVECTION NOW FORMING OVER THE CO/NM BORDER. ABUNDANT WIND SHEAR AND INSTABILITY ALONG THE DRYLINE WITH PROGRESSION OF COLD FRONTAL BOUNDARY WILL AID IN THE DEVELOPMENT OF AN MCS WHICH IS FORECAST TO INTENSIFY AND MOVE THROUGH THE PANHANDLE THROUGH 03Z AND INTO THE LBB CWFA BETWEEN 04 AND 07Z. MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. WITH LOW LEVEL 850MB JET IN PLACE...MCS WILL BE LONG LIVED AS IT SHOULD BE A REPEAT PERFORMANCE TO LAST NIGHTS EVENT. BY SUNDAY AFTERNOON...COULD SEE ANOTHER ROUND OF STORMS ALONG THE DRYLINE. WILL HAVE TO WAIT AND SEE WHAT HAPPENS TO RESIDUAL BOUNDARIES FROM TONIGHTS EVENT. DECIDED TO LEAVE 20 POPS ACROSS THE BOARD AND LET FURTHER SHIFTS EVALUATE. AS FOR TEMPS AND OTHER PARAMETERS...NOT MUCH CHANGES MADE TO THE DATABASE WITH PERSISTENCE BEING THE KEY OVER THE PAST COUPLE DAYS. .LONG TERM... COULD SEE A COUPLE THUNDERSTORMS LINGER INTO SUNDAY EVENING ALONG ANY RESIDUAL BOUNDARIES. OTHERWISE HIGH PRESSURE WILL INCREASE ITS EFFECT ON THE AREA FOR MONDAY AND TUESDAY. THIS SHOULD ALLOW WARM TEMPERATURES TO CONTINUE. ON WEDNESDAY WE WILL SEE INCREASING SOUTHWESTERLY FLOW AS A TROUGH DIGS INTO THE WESTERN US. THIS MAY ALLOW THE DRYLINE TO BECOME ACTIVE WITH SLIGHTLY BETTER CHANCES OF THIS OCCURRING ON THURSDAY AS ENERGY EJECTS INTO THE CENTRAL PLAINS. BEYOND THURSDAY WE SEE THE FLOW BECOME MORE WESTERLY IN THE MIDDLE LEVELS THROUGH THE END OF THE WEEK WITH SOME UNCERTAINTY AS TO HOW MUCH MOISTURE WE WILL HAVE AVAILABLE. FOR NOW WILL KEEP POPS OUT OF THE FORECAST. TEMPERATURES WILL REMAIN AT OR ABOVE AVERAGE LEVELS THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 91 60 91 / 70 20 20 10 TULIA 61 91 63 91 / 80 20 20 10 PLAINVIEW 61 91 64 92 / 70 20 20 10 LEVELLAND 62 93 65 93 / 60 20 20 10 LUBBOCK 63 92 66 93 / 70 20 20 10 BROWNFIELD 63 95 67 93 / 60 30 20 10 CHILDRESS 65 91 68 94 / 70 30 20 10 SPUR 65 92 68 94 / 60 30 20 10 ASPERMONT 67 93 71 94 / 70 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 5 2004 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ALONG THE DRYLINE ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. THE DRYLINE IS EXPECTED TO ADVANCE EASTWARD TO NEAR A LINE FROM DIMMITT TO DENVER CITY DURING THE AFTERNOON. INCREASED CONVERGENCE AND STRONG HEATING ALONG THE DRYLINE WILL COMBINE TO ERODE THE CAP BY LATE IN THE AFTERNOON. ISOLATED SUPERCELLS WILL BE POSSIBLE IN THE VERY UNSTABLE AIRMASS ALONG AND EAST OF THE DRYLINE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS AS THESE STORMS MOVE SOUTHEASTWARD. DURING THE EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND BECOME WIDESPREAD ALONG AND BEHIND A COLD FRONT MOVING SOUTH THROUGH THE TEXAS PANHANDLE. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE SYSTEM WHICH WILL MOVE SOUTH ACROSS MUCH OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THIS COMPLEX OF THUNDERSTORMS. LOCALIZED FLOODING MAY ALSO OCCUR THIS EVENING...ESPECIALLY ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS WHERE RECENT HEAVY RAINS HAVE RESULTED IN SATURATED SOILS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS NORTHWEST FLOW REMAINS OVER THE AREA AND VARIOUS SURFACE BOUNDARIES LINGER. WHILE THE EXACT LOCATION OF INITIATION IS STILL IN QUESTION...STRONG INSTABILITY ACROSS THE SOUTH PLAINS WILL ALLOW ANY STORMS THAT DO FORM TO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WIND SHEAR WILL BE MARGINAL FOR STORM ORGANIZATION SO THE SEVERE THREAT IS NOT EXPECTED TO BE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT. EJC
The Lubbock radar (KLBB), 28 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
3 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Texas Tech West Texas Mesonet measured a gust to 64 mph.
Texas Tech West Texas Mesonet station measured a 58 mph gust 6 NW of White River Lake.
Texas Tech West Texas Mesonet measured a gust to 59 mph.
Lightning struck a home resulting in major damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406806, 5406807, 5406805, 5406808, 5406809.